Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 86, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 20, 2021, 7:05 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:05 PM EDT (23:05 UTC)
- Expired
- Jun 20, 2021, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WHUS52 KMLB 202305
SMWMLB
AMZ555-210000-
/O.NEW.KMLB.MA.W.0086.210620T2305Z-210621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
705 PM EDT Sun Jun 20 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
* Until 800 PM EDT.
* At 705 PM EDT, a strong thunderstorm was located over Stuart,
moving northeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Stuart, Rio, Jensen Beach, Sewall's Point and Ocean Breeze Park.
LAT...LON 2715 8022 2713 8027 2716 8030 2728 8034
2729 8031 2724 8026 2733 8030 2747 7994
2728 7984 2726 7984 2722 7982 2711 8018
TIME...MOT...LOC 2305Z 245DEG 16KT 2720 8025
HAIL...0.00IN
WIND...>34KTS
$$
PendergrastWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 20, 3:51 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 3:51 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Melbourne FL 351 PM EDT Sun Jun 20 2021 .DISCUSSION... Through tonight...The mid and high-level clouds have thinned across much of the area, which has allowed temperatures to soar into the 90s. And even with more cloud cover toward Leesburg and Daytona, temps have still managed to reach the upper 80s. The mid-level dry layer on the 10Z sounding from XMR became even more established on the 15Z sounding and has kept any shower development very limited so far despite the ample instability. The HRRR, which was an outlier among hi-res short-term guidance, has actually been the best performer so far by depicting this lower coverage of showers and storms since this morning. Based on the environment and putting a little more stock in the HRRR, have nudged the forecast in that direction for the rest of this afternoon and evening by trending chances for showers and storms downward. Current forecast has 30-40% Orlando northward, 40-50% Brevard/Osceola, and 50-60% for the Treasure Coast and Okeechobee, which still could be on the generous side. And while coverage of showers and storms is expected to be lower than the previous forecast, the enhanced drier air aloft has increased the potential for strong wind gusts in storms that are able to form. This will be more likely in areas that see more robust boundary collisions, with the higher potential of this happening across the southern Brevard and Treasure Coast near the east coast sea breeze. It's also not out of the question that 1 or 2 storms could become severe across this area with DCAPE analyzed at around 1200 J/kg. Post-sunset, areas north or Orlando should remain dry, but isolated to scattered showers and perhaps a couple of storms could linger for a few hours into this evening. Most of the overnight period should be dry, but another mid-level disturbance could generate some shower activity to the NW of the I-4 corridor toward sunrise. Min temps in the mid to upper 70s. Mon-Tue (modified previous)...A deepening mid level trough over the eastern US will suppress the low level ridge axis across south FL. This will produce a S/SW surface wind flow and a westerly steering flow which will favor the east side of the peninsula for aftn storms. An increase in moisture along with the presence of the east coast sea breeze will produce higher coverage of storms. Have drawn 50-60 percent on Mon and again on Tue. A couple strong storms will be possible assocd with boundary collisions, containing gusty winds and frequent lightning strikes. Heavy rain will also occur. While many areas can still use some rain to make up monthly rainfall deficits (DAB/MCO/SFB), a few areas are susceptible to quick ponding/temporary flooding from additional heavy rains. With increasing moisture, considerable cloudiness will be the rule. This will produce humid conditions with warm nights. Some low temps could be reached during heavy rains in the afternoon/evening. Max temps will reach the upper 80s coast and lower 90s inland. Wed-Sat (previous)... Although the upper trough lifts NE, it leaves a weak trough axis aloft over the Florida peninsula with upper ridging to our west over TX and east over the SW Atlc. Moisture remains high so rain chances will remain above normal (60 percent) with more clouds than sun through midweek. Meanwhile, though, the Atlc ridge axis will be able to return northward and produce a more onshore (SE) flow late in the week. This will begin to shift greatest coverage of showers and storms across the interior to western FL peninsula where sea breeze boundary interactions will be favored. Highs will range from the mid to upper 80s along the coast to upper 80s/low 90s over the interior. && .AVIATION... VFR conditions prevailing through the TAF period. Scattered showers and isolated thunderstorms remain possible this afternoon. However, mid-level dry air will be a limiting factor to any convection today, despite breaks in the clouds allowing for increased daytime heating. Mesoscale models not enthusiastic about convection developing this afternoon, especially across the northern interior. However, have maintained inherited TEMPO groups across the south, as models suggest some convective activity attempting to develop further southward later this afternoon. Will continue to monitor for future updates. Otherwise, winds generally SW, with the east coast sea breeze developing and pushing inland this afternoon, especially along the Treasure Coast, which could help initiate showers and storms in this area. && .MARINE... Through tonight...The potential for offshore moving showers and storms will continue into this evening, especially south of Cape Canaveral. S/SSW wind around 15 kt through portions of the overnight will diminish and veer to the SW at 10-15 kt by sunrise Monday morning. Mon-Thu (previous)...South to southwest flow around 10-15 KT will continue turning SE near the coast behind the sea breeze each aftn. Seas 2-3 ft. The primary concern for boaters will be an increase in coverage of lightning storms over the peninsula, including the inland lakes, that will push towards the Atlantic. The primary threats with any of these storms will be gusty winds and lightning. The low level ridge axis will begin to lift northward by Thu which will produce SE flow 10 knots across all the waters. There should continue to be scattered to numerous showers and isolated storms as moisture will remain high but the increasing onshore flow will tend to keep aftn storms over the peninsula and not push offshore Thu. Friday...Ridge axis remains north of the area with a 10-15 kt E/SE wind prevailing across the waters. Seas continue in the 2-3 ft range. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 74 89 / 20 40 20 60 MCO 75 92 75 93 / 20 60 20 60 MLB 75 91 75 90 / 30 60 20 50 VRB 76 92 75 92 / 30 50 20 50 LEE 76 89 75 91 / 20 50 20 60 SFB 75 91 75 92 / 20 60 20 60 ORL 76 93 77 92 / 20 60 20 60 FPR 74 92 75 92 / 30 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Combs LONG TERM....Volkmer AVIATION...Leahy
Hazardous weather outlook, Jun 20, 10:29 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1029 AM EDT Sun Jun 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1029 AM EDT Sun Jun 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected to develop across east-central Florida this afternoon. The highest rain chances are from the southern Space Coast to the Treasure Coast and around Lake Okeechobee. The main threats from storms today include occasional to frequent lightning strikes, gusty winds up to 45 mph, and torrential downpours. Be sure to remain weather aware and head indoors at the first sign of bad weather. A few strong storms are also possible late this afternoon from Melbourne south to the Treasure Coast. Any strong storm that develops will be capable of producing wind gusts of 50 to 55 mph and small hail up to dime size. .FLOOD IMPACT... Storms this afternoon will produce torrential downpours, with localized rainfall amounts of 1 to 3 inches possible. This heavy rain could produce ponding of water on roadways and other low lying areas. .RIP CURRENT IMPACT... There is a moderate risk of dangerous, life-threatening rip currents at all Central Florida Atlantic beaches today. Remember to always swim within sight of a life guard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will move offshore this afternoon and early evening. These storms will be capable of producing wind gusts in excess of 35 to 40 knots, especially from Cape Canaveral south. .EXCESSIVE HEAT IMPACT... The combination of high humidity and afternoon temperatures in the low 90s will produce peak heat index values between 100 and 103 from Brevard and Osceola Counties south to Martin County. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered to numerous afternoon showers and lightning storms are forecast to continue for much of the upcoming week. Cloud-to- ground lightning strikes, gusty winds and torrential downpours will be the main threats with these storms. The rip current risk will be low to moderate through mid week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Combs/Rodriguez
In the hours before
Special weather statement, Jun 20, 6:51 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
651 PM EDT Sun Jun 20 2021
FLZ064-202330-
Martin FL-
651 PM EDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 730
PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm City, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuart, Jupiter Island, Palm City, Hobe Sound and Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2701 8018 2706 8038 2721 8031 2721 8029
2724 8030 2723 8028 2726 8028 2726 8023
2731 8026 2734 8024 2732 8023 2733 8023
2736 8024 2738 8023 2735 8019 2713 8010
TIME...MOT...LOC 2251Z 191DEG 8KT 2708 8025
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:51 PM EDT | Special Weather Statement | MLB | Martin | 39 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.